Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 103, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 7, 2000, 4:41 PM EDT for Lexington County, Newberry County, Saluda County, South Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 7, 2000, 4:41 PM EDT (20:41 UTC)
- Expired
- Jul 7, 2000, 5:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lexington County, SC, Newberry County, SC, Saluda County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1816 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 072042 SVRCAE SCC063-071-081-072115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 441 PM EDT FRI JUL 7 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA NORTHWESTERN LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA SOUTHEASTERN SALUDA COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 515 PM EDT. * AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTH OF LEESVILLE...OR ABOUT 13 MILES SOUTHEAST OF NEWBERRY...MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE MURRAY AT 450 PM EDT LEESVILLE AT 510 PM EDT BATESBURG AT 515 PM EDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO )THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3416 8136 3419 8157 3384 8167 3381 8141 AWP/CDL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:15 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 7, 2:15 PM EDT, 2 hours 26 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-080559- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 215 PM EDT FRI JUL 7 2000 SCATTERED STRONG THUNDERSTORM ACTIVITY OVER ALL BUT NORTHWEST PORTION OF CWA ASSOCIATED WITH SEWD MOVING SHORTWAVE. THIS SHOULD BE FOCUS OF MOST ACTIVITY THROUGH EARLY EVE...ALTHOUGH MOISTURE AND INSTABILITY SUFFICIENT FOR ISOLD THUNDERSTORMS ELSEWHERE. THE CURRENT SHORTWAVE SHOULD EXIT OFFSHORE TONIGHT. AFTER THAT MODELS AGREE IN DRYING AND STABILIZING THE AREA FOR THE WEEKEND...ALTHOUGH EAST/SOUTHEAST LOW LEVEL FLOW WILL KEEP IT PARTLY CLOUDY. UPPER RIDGE CURRENTLY OVER THE PLAINS WILL MOVE EASTWARD TO HELP MAINTAIN DRY CONDITIONS THROUGH MOST OF THE EXTENDED PERIOD. FCSTID = 24 CAE 71 92 70 94 / 30 0 0 0 AGS 70 92 71 94 / 30 0 0 10 SSC 71 92 70 94 / 30 0 0 0 OGB 71 92 70 94 / 30 0 0 0 .CAE... GA...SEVERE THUNDERSTORM WATCH UNTIL 700 PM EDT FRIDAY FOR ZONES GAZ065-077. SC...SEVERE THUNDERSTORM WATCH UNTIL 700 PM EDT FRIDAY FOR ZONES SCZ022...SCZ027>031...SCZ035>041. BLP
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:56 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 34 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.